MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 XLPE ACET LNR; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. R3 XLPE ACET LNR; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Model Number 71339550
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/19/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed on (b)(6) 2019 due to ongoing pain.Head, cup and liner were removed; new devices were inserted.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed due to on going pain.Head, cup and liner were removed.The associated cobalt chrome femoral head, acetabular liner and r3 3-hole acetabular shell, used in treatment, were not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the head and the shell did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident could not be corroborated.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.Liner information was not correctly provided.Review of the instructions for use and risk management files identified the reported failure as potential adverse events.A medical analysis noted that based on the limited information provided and diagnostic images, the root cause of the reported ongoing pain cannot be determined but if it was due to the stated ¿insufficient offset¿ as noted by the surgeon then this would be an issue due to the device selection and procedure planning.The impact to the patient beyond the revision cannot be concluded at this time.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
R3 XLPE ACET LNR
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8491860
Report Number1020279-2019-01450
Device Sequence Number16501942
Product Code MBL
UDI-Device Identifier03596010598806
UDI-Public03596010598806
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71339550
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/19/2019
Supplement Date Received by Manufacturer02/24/2020
Initial Report FDA Received Date04/08/2019
Supplement Report FDA Received Date02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight85